Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 19, 2016, 5:57 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 5:57 PM MDT (23:57 UTC)
- Expired
- May 19, 2016, 6:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Mora County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 183 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 12.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WUUS55 KABQ 192357
SVRABQ
NMC033-047-200045-
/O.NEW.KABQ.SV.W.0030.160519T2357Z-160520T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MORA COUNTY IN NORTHEASTERN NEW MEXICO...
NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 645 PM MDT
* AT 557 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF VALMORA...OR 16 MILES WEST OF WAGON MOUND...MOVING SOUTHEAST AT
20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATROUS...VALMORA AND SHOEMAKER.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 361 AND 377.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.
&&
LAT...LON 3596 10513 3603 10493 3572 10469 3560 10499
TIME...MOT...LOC 2357Z 335DEG 16KT 3592 10499
HAIL...1.25IN
WIND...60MPH
$$
402 follow-up statements
215
WWUS55 KABQ 200032
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 PM MDT THU MAY 19 2016
NMC033-047-200045-
/O.CON.KABQ.SV.W.0030.000000T0000Z-160520T0045Z/
MORA-SAN MIGUEL-
632 PM MDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL MORA AND NORTH CENTRAL SAN MIGUEL COUNTIES...
AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VALMORA...OR
18 MILES SOUTHWEST OF WAGON MOUND...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WATROUS...VALMORA AND SHOEMAKER.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION FORT UNION
NATIONAL MONUMENT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 361 AND 377.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3596 10513 3603 10493 3572 10469 3560 10499
TIME...MOT...LOC 0030Z 335DEG 16KT 3579 10492
HAIL...1.00IN
WIND...60MPH
$$
40298
WWUS55 KABQ 200044
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
644 PM MDT THU MAY 19 2016
NMC033-047-200053-
/O.EXP.KABQ.SV.W.0030.000000T0000Z-160520T0045Z/
MORA-SAN MIGUEL-
644 PM MDT THU MAY 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORA AND NORTH
CENTRAL SAN MIGUEL COUNTIES WILL EXPIRE AT 645 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3596 10513 3603 10493 3572 10469 3560 10499
TIME...MOT...LOC 0042Z 335DEG 16KT 3579 10492
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:47 PM MDT, 10 minutes earlier.
Area forecast discussion, May 19, 5:47 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 547 PM MDT THU MAY 19 2016 .AVIATION... 00Z TAF CYCLE VRF condtions will prevail during the next 24 hours. Sfc lee trough and drier w-nwly flow aloft will develop after midnight...limiting areal coverage of mvfr cigs to LCL overnight. Lowering surface dewpoint temperatures will also limit BR/FG formation to patchy in higher terrain valleys. Strengthening sfc lee trough will result in breezy south and southwest winds most areas Friday. 33 && .PREV DISCUSSION...330 PM MDT THU MAY 19 2016... .SYNOPSIS... Showers and thunderstorms will favor the northeast third to half of the state this evening as storms roll off the higher terrain. Less storm coverage is in store on Friday as drier air moves into the area. There remains a slight chance of strong to severe storms across far eastern New Mexico on Saturday afternoon and evening along and east of the dryline. By Sunday, the dryline should shift eastward and dry weather looks to be on tap Sunday through the middle of next week. Temperatures will climb considerably on Friday, and perhaps a degree or two more on Saturday. Sunday will be a few degrees cooler across the west and north, but will remain quite pleasant for late May. && .DISCUSSION... Upper level trough is continuing to exit into the Great Plains and northwest flow behind the trough combined with residual moisture has allowed for a few showers and thunderstorms across mainly northern NM this afternoon. These storms will continue to move toward the southeast through the evening. Not expecting any great precip amounts though. Most of the convection should be done by midnight. On Friday, shortwave ridging in the morning will give way to southwest flow in the afternoon. Much drier air will arrive with the southwest flow which will limit convection further. Temperatures will warm 5 to 15 degrees over todays readings. The dryline will slosh back into the plains Friday night and the question will be how far it mixes out Saturday afternoon. Still suspect it will reside over the far eastern plains by the afternoon hours which may lead to a isolated strong to severe storms in the aftn/eve near the TX border. Elsewhere, expect to see a noticeable increase in wind speeds. The dryline will again slosh back westward Saturday night, but at least attm, looks to mix back out Sunday afternoon into Texas. Thus, Sunday looks dry for the most part as the mid level dry slot pushes thru and dominates the area. Winds will increase further, and humidities will dry out, although, temperatures will fall a few degrees across western and northern areas as a weak trough passes to the north of the state. The dry slot continues to look like a semi-permanent feature over the state Monday through Wednesday as the long wave trough and weak shortwaves rotating within it stay to the north of the state. Temperatures do not look to climb significantly through the period, and may stay just below normal across central and western areas. Looks like a storm system may cross the state late next week, but models diverge on the timing and strength. 34 && .FIRE WEATHER... What's left of the storm system which has affected New Mexico the last few days will be focused over the north and east tonight, with wetting convection most likely over the northeast and east central plains. Thereafter, a drying and warming trend remain forecast for the next couple of days. Afternoon winds will increase while chances for showers and storms become more limited to the higher terrain of the north and west on Friday with only hit or miss precipitation. Vent rates will be mostly excellent Friday. The west will continue to dry out Saturday while the dryline sloshes back and forth. The far east will see a chance for thunderstorms and the west will be precipitation free. The combo of low humidities and strong winds will be found between the central mountain chain and the dryline, where critical conditions may be most widespread Saturday afternoon. However, due to recent wetting rains, not anticipating a fire weather watch. Vent rates will be excellent Saturday. The dryline will be shoved a little farther east Sunday, and gusty west to southwest winds could produce a swath of critical conditions from the central mt chain over most of the eastern plains. Highs will be near to a little below average and it will be dry overall with the exception of the far east central where a slight chance for storms may be found. By Sunday night, overnight rh recoveries start to suffer and diminish to fair to poor for a large portion of the forecast area Monday and Tuesday nights. A dry and breezy to windy pattern will persist into the middle of next week. A storm system may swing through the state towards the end of next week, but may be much drier so a cool down in temperatures could be the most significant impact, along with gusty winds for some locations. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, May 19, 6:10 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 AM MDT THU MAY 19 2016 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 610 AM MDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...SOME PATCHY FOG...DENSE IN SPOTS...WILL LINGER INTO THE MID MORNING HOURS MAINLY EAST OF A FARMINGTON TO CARRIZOZO LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS PORTIONS OF THE EASTERN PLAINS AND AGAIN SUNDAY AFTERNOON AND EVENING ACROSS THE FAR EAST CENTRAL AND SOUTHEAST PLAINS. STRONG GUSTY WINDS AND HAIL WILL BE THE MAIN CONCERNS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Special weather statement, May 19, 4:40 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT THU MAY 19 2016 NMZ515-528-192315- FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 440 PM MDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY UNTIL 515 PM MDT... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OCATE...OR 17 MILES NORTHWEST OF WAGON MOUND...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OCATE AND OJO FELIZ. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 380 AND 385. OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION FORT UNION NATIONAL MONUMENT. && LAT...LON 3614 10516 3623 10497 3596 10471 3583 10506 TIME...MOT...LOC 2239Z 336DEG 23KT 3611 10500 40
Special weather statement, May 19, 5:19 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 PM MDT THU MAY 19 2016 NMZ515-528-192345- FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 519 PM MDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MORA COUNTY UNTIL 545 PM MDT... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF OCATE...OR 16 MILES WEST OF WAGON MOUND...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATROUS...VALMORA AND OJO FELIZ. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 367 AND 381. OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION FORT UNION NATIONAL MONUMENT. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3606 10513 3613 10493 3587 10472 3577 10504 TIME...MOT...LOC 2319Z 335DEG 17KT 3603 10500 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:40 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| May 19, 5:19 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.